The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Magnesium makes me Jittery!


#1

I saw a story on the healthboards about a guy who got better only when he started to take 1000 mg of Magnesium a day, so I thought I would give it a shot. Well for the past 2 days I on;y got up to 300 mg and I feel anxious, jittery and a little depressed. I also have a bad stomach ache. I take 50 mg of Zoloft a day and maybe there is an interaction between them. Actually whenever I take ANY vitamin my MAV gets so much worse. Has this ever happened to anybody?


#2

Yes, I have stopped taking all supplements as I have noticed they make me a lot worse as well. Magnesium is known to cause upset stomach.


#3

I don’t know what form of Mag you used but try magnesium glycinate or magnesium taurate. I can take those and they don’t bother me at all. It is magnesium oxide that makes my stomach really upset and makes me more nervous.

Get the 100 mg capsules or tablets and start slow. Take just one in the morning for a week. If all is good, all one more at night. Stay on the two for a week. If all is good then add another in the morning. Go another week like this. Add another in the evening and keep doing it like this until you get up to what you want to take.

Always take it with food or any magnesium can make you nauseous.

There is no interaction between magnesium and zoloft. Personally, I would take them a few hours apart just to be on the safe side.

It’s also possible that if the magnesium you were taking upset your stomach that you may have lost some of your zoloft as well and therefore feel more anxious?

Julie

(NB from admin: this image links to a product this member has found helpful and at the same time helps fund the site: As an Amazon Associate I earn from qualifying purchases. Thanks for your support!)


#4

Julie,
It’s also possible that if the magnesium you were taking upset your stomach that you may have lost some of your zoloft as well and therefore feel more anxious?

What do you mean by that?? Its weird because I do fell like the zoloft was not working the past few days I was taking the mag.


#5

If your stomach was really upset, maybe it is possible the zoloft was not completely absorbed?

Julie


#6

Magnesium, if you get enough of it, can also cause you to clean out your bowels. I notice that I get a little too regular with 250mg, but it did seem to help stabilize my moods (PMS) which is why I had been trying to take it. My pediatrician prescribes magnesium for constipation. My oldest had chronic constipation as an infant and I gave her magnesium in liquid form. Dosage was about a tsp or so. He wasn’t worried because too much makes you go, which is what we wanted. Worked too. Then we found out the cause and didn’t need it anymore.

Since the vertigo, daily headaches, and 24/7 quivering started, I quit everything just in case it was contributing. No change.


#7

I too did a little bit of research and have found that Magnesium Citrate is the best one for migraines, and absorbs quickly. So less side effects.
I have a very sensitive tummy and the first time I took 200mg I got a bit of a stomach then after that I didn’t. Not sure what kind you are taking.

K


#8

I have found some success with the magnesium citrate capsules and take 420mg a day. It actually helped calm me some. It’s the B vitamins that ramp me up. Just goes to show how different we all truly are.